I took hydro for a herniated disc in my lower back for about a year. Went from 260 to 190 in that time from, but took the prescribed amount the doctor gave me. Still, I knew it wasn't helping and I was getting hooked. This was like 2002.
I didn't want to take that much codeine to just function in life, so I found a doctor to help me get off the stuff. Started to take Suboxone. For about four years, I took Suboxone.
Started out with 16 mg a day and got all the way down to about .25 mg. Had my ups and downs with .25 to even 1 mg a day depending on my back pain... but last Thursday I totally STOPPED taking it.
I'm having some issues with WD pains and didn't know what people might recommend I do to help. My family doctor gave me a script for valium but that makes me so tired.
What else can I do? How long will I deal with these WD's when I was taking between .25 mg and .50 mg a day????
Youre probably getting in the thick of the w/d's now. They come on weird, youll be fine one day and then it feels like to took a step back the next day. Get immodium and clonidine--- clonidine will make you tired though but it helps with heebie jeebies, sweats, anxiety-- blood pressure medicine-- you need a script-- take hot baths, drink water--sweat as much as you can and just keep moving forward--youve come to far to turn back!
If you don't mind me asking, how bad are the w/d's? I'm currently on sub and that's one of my concerns of coming off is how bad it's going to be. I didn't think it was going to be a problem at all. I've only been taking it for about 2 and 1/2 months.. Now I'm down to 6mgs some days.. bad days I take 8. I'm really trying to decrease faster.. it just seems hard for me!
I actually had a script for clonidine from before and started to take it tonight. I take ambien to go to bed so that does help and you're right... one day seems pretty good and a day like today... horrible.
So we are going into day 7. I just didn't know if this would last a week, 10 days, etc. I sucked down two bottles of apple juice today (Apple juice has always made me feel better when I'm sick). I'm going to try to go to bed now.... 20 mg of Ambien is the only way I can get to sleep now.
So again, will this go on for a week or two? One doctor told me it shouldn't last more than another day or two. I think he's full of it personally!
WDs form sub take about 2 weeks - 1 month depending on your dosage and length of time. the intensity of the WDs last about 7-10 days but the PAWS will last up to months. your DR is ignorant when he says the WDs last a day! the life of sub is 72 hours and that is more than a day! what a numbskull. then to start with 16mg is a high dose too so you will be feeling it for awhile.
Onxry - Please keep us updated on your progress. I am in a very similar situation to you. I am tapering down from 16. How was the 1st few days? Actually was the 1st day bad at all? I hope you get well soon. BTW what are you taking for pain now?
How are you feeling today? As soon as you feel even a bit alive--start exercising-- walking if thats all you can do-- but you have to get your endorphins going again-- youre brain isnt making them because its waiting for the opiate to do it.. so exercise and that will kickstart the brain-- you will feel better faster. I had some clean time a long time ago and like a dumb***** I messed up and Im getting ready to jump off the sub again. This month for sure! If I dont reup, I will be jumping sunday or monday-- and Im scared! But I know what to do and what to take-- Get some good recovery books and listen to your favortite music- really loud!! Good luck to you
oh, this scares me too. i have heard from many people who tapered successfully off of sub. but to jump from .25 and STILL have this much wd? who knew? anyhow, some of the people i have "talked" to said that once they got down to .25 they started taking their dose further and further apart. and eventually didnt need it at all. never missed a day of work. thats what im gonna try to do. wish me luck. rose? how many mg are you planning on jumping from?
Seven days clean, that's great! I celebrate seven days clean today (ie, from *mbien). I've been away from the opiates longer, not counting days there, ha-ha. Be careful with the *mbien. It might surprise you to find out that coming off of those to be almost as bad as the opiates, ugh. *mbien is a horrible drug. The more you take, the harder it is to sleep. If I took more than 5 mg at night, I felt like crap all of the next day, and some. Little did I know that detox from sleeping meds can be real bad. It took a week before I could sleep 6 hours straight. One of the classic withdrawal symptoms of this drug is the shakes--the symptom that I hate the most.
Excellent onyr, for quitting the sub! I know people who are terrified of coming off it, then end up staying on it for decades....you just gotta take the plunge. Who wants to be on it for years on end...a slave to yet another pill? Sounds like your'e on your way to success
That's why I hope to get off as soon as I can. I'm doing well on 6, so I think I'm ready to go to 4. I've been on it about 2 and 1/2 months. I just don't want to feel bad coming off of it.. That's the whole reason we get on it in the first place!! What a conundrum.. (however you spell it.. )
As i understand it to taper from the sub you should alternate days at the lower dose for a week then take the drop. Stay there for a coup[le of weeks and then do the same thing. I read that here on the board somewhere.
Today has been a little better than yesterday. I just feel tired all the time, not wanting to do anything and I HATE that. I really figured it wouldn't take this long since I was taking so very little of the stuff. We are talkin' a grain of it a couple times a day.